Alert archive / Nebraska / Red Flag Warnings in 2019
Red Flag Warning 40, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Nov 8, 2019, 3:01 PM CST. It took effect at Nov 9, 2019, 11:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 8, 2019, 3:01 PM CST (21:01 UTC)
- In effect from
- Nov 9, 2019, 11:00 AM CST
- Expired
- Nov 9, 2019, 5:29 PM CST
- In force
- 6 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted.
342 WWUS85 KCYS 082101 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 201 PM MST Fri Nov 8 2019 ...CRITICAL FIRE WEATHER DANGER FOR THE SOUTHWESTERN PANHANDLE SATURDAY AFTERNOON... NEZ313-090515- /O.NEW.KCYS.FW.W.0040.191109T1700Z-191110T0100Z/ Scotts Bluff National Monument/Wildcat Hills- 201 PM MST Fri Nov 8 2019 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM MST SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 313... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from 10 AM to 6 PM MST Saturday. * AFFECTED AREA...Fire weather zone 313. * WIND...West to northwest 15 to 20 MPH with gusts up to 25 MPH. * HUMIDITY...13 to 17 percent in the afternoon. * HAINES...4 to 5. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Braun
3 follow-up statements
117 WWUS85 KCYS 090545 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 1045 PM MST Fri Nov 8 2019 ...CRITICAL FIRE WEATHER DANGER FOR THE SOUTHWESTERN PANHANDLE SATURDAY AFTERNOON... NEZ313-091345- /O.CON.KCYS.FW.W.0040.191109T1700Z-191110T0100Z/ Scotts Bluff National Monument/Wildcat Hills- 1045 PM MST Fri Nov 8 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM MST SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 313... * AFFECTED AREA...Fire weather zone 313. * WIND...West to northwest 15 to 20 MPH with gusts up to 30 MPH. * HUMIDITY...13 to 15 percent in the afternoon. * HAINES...4 to 5. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
375 WWUS85 KCYS 090925 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 225 AM MST Sat Nov 9 2019 ...CRITICAL FIRE WEATHER DANGER FOR THE SOUTHWESTERN NEBRASKA PANHANDLE THIS AFTERNOON... NEZ313-100100- /O.CON.KCYS.FW.W.0040.191109T1700Z-191110T0100Z/ Scotts Bluff National Monument/Wildcat Hills- 225 AM MST Sat Nov 9 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MST THIS EVENING FOR LOW HUMIDITY AND HIGH WINDS FOR FIRE WEATHER ZONE 313... * AFFECTED AREA...Fire weather zone 313. * WIND...West to northwest 15 to 25 MPH with gusts up to 35 MPH. * HUMIDITY...12 to 15 percent in the afternoon. * HAINES...4 to 5. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
716 WWUS85 KCYS 092329 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 429 PM MST Sat Nov 9 2019 ...Red Flag Warning for Fire Weather Zone 313 has been cancelled... NEZ313-100030- /O.CAN.KCYS.FW.W.0040.000000T0000Z-191110T0100Z/ Scotts Bluff National Monument/Wildcat Hills- 429 PM MST Sat Nov 9 2019 ...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONE 313... The National Weather Service in Cheyenne has cancelled the Red Flag Warning. Latest observations in the Southern Nebraska Panhandle are showing winds decreasing and relative humidity slowly increasing. Critical fire weather conditions are no longer expected. Therefore the Red Flag Warning has been cancelled early. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Nov 8, 11:03 AM CST, 3 hours 58 minutes earlier.
Area forecast discussion, Nov 8, 11:03 AM CST, 3 hours 58 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1003 AM MST Fri Nov 8 2019
.UPDATE...
Issued at 938 AM MST Fri Nov 8 2019
Strong winds this morning out of the west near 40 mph sustained
with gusts to 55 mph will continue over the I-80 wind prone areas
through about noon today. A Special Weather Statement has been
issued to cover this threat. Please read for more details.
Otherwise, quiet today with a few high clouds and warming
conditions as a deep ridge builds along the Pacific Coastline and
winds flow out of the west across the area.
&&
.SHORT TERM...(Today and tonight)
Issued at 229 AM MST Fri Nov 8 2019
High pressure across much of southeastern Wyoming and western
Nebraska will keep the weather quite pleasant this morning and
afternoon. The cool temperatures that have stuck around for the
last several days will be moved out in favor of highs in the low
to mid 60s. Further west, colder air will remain somewhat
entrenched but daytime highs will be mild. An approaching
shortwave trough aloft will bring gusty west winds to the gap
areas of southeastern Wyoming this afternoon. gusts near Arlington
and Elk Mountain could reach as high as 55 mph. High Wind
criteria likely will not be met for these areas through today.
That changes later Saturday morning, as strong gradients are
forecast to develop. 700 MB winds will increase to near 50 kts
across Bordeaux by early Saturday morning. Gradients of near 100
uBar/km should favor strong winds through much of the day on
Saturday. High Res guidance has also picked up on this trend
showing strong downward omega fields and a thermal low/trough
developing near the central Laramie Range. High Wind Watches have
been posted to over the potential transportation impacts along
I-80 and I-25.
The other slight concern is for Fire Weather Potential Saturday
afternoon. A brief chance for elevated to near critical Fire WX is
expected across portions of FWZ 313 in Nebraska. Widespread fire
weather conditions will be hard to come by with winds below
critical values, but some brief fire weather threats could develop
before strong humidity recoveries return Saturday night.
Despite the wind and outside chance for fire weather, Saturday
looks to be a rather nice day with temperatures in the 60s and 70s
for many. Little precipitation is expected through the period
with dry west winds and high pressure remaining in control. High
cloud cover is expected to develop later Saturday evening as an
upper level trough begins to move in from the north.
.LONG TERM...(Saturday Night through Thursday) Issued at 229 AM
MST Fri Nov 8 2019
Overnight Saturday and early Sunday, attention turns to the
approaching upper trough and cold front. This will bring another
shot of Arctic air in to the area along with a chance for
widespread light snow. Current indications are that the cold front
will move swiftly down the plains Sunday afternoon and evening.
Like the last few systems, the previous days of dry weather will
mean limited moisture will be available for the system to work
with. Saturation may take some time to develop as indicated by
regional model soundings. A brief mix of freezing drizzle and
snow/ freezing fog is not out of the question behind the front
late Sunday/ Early Monday. The mix will eventually transition to
all light snow through Monday morning. Accumulations will be very
light in the 1 to 3 inch range with the highest amounts further
north along the Pine Ridge in Wyoming and Nebraska. Temperatures
behind the system will be chilly but only briefly as lows Monday
hang in the 20s and 30s. Temperature recovery is expected by mid
week with highs back in the 50s and eventually 60s.
The rest of the week looks mostly uneventful as our area should
miss out on the coldest of the Arctic air diving south across the
mainland US. A few periods of gusty west winds may develop
through the week, but much of the area should remain dry. Near
normal Temperatures and Precipitation are expected for the next 2
weeks.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday morning)
Issued at 1003 AM MST Fri Nov 8 2019
VFR expected at all terminals through the period with just some high
clouds passing across some areas. Gusty winds across mainly se Wy
this afternoon with some gusts around 35 kts. Winds will drop off
at the terminals early this evening.
&&
.FIRE WEATHER...
Issued at 229 AM MST Fri Nov 8 2019
Fire Weather conditions for most areas will be non existent
thanks to cold and snow cover. FWZ313 across the southern nebraska
panhandle may see elevated to marginally critical conditions this
afternoon and early afternoon Saturday. Winds will likely remain
below critical values with sufficient humidity recovery expected
overnight. Thus, no Watches or Warnings are in effect at this
time.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Watch from late tonight through Saturday afternoon for
WYZ106-110.
NE...None.
&&
UPDATE...AB
SHORT TERM...AL
LONG TERM...AL
AVIATION...RE
FIRE WEATHER...ALHazardous weather outlook, Nov 8, 4:08 AM CST, 10 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 308 AM MST Fri Nov 8 2019 WYZ106-110-116-117-091015- Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- 308 AM MST Fri Nov 8 2019 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Gusty west winds to near 50 mph are possible this afternoon. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY High Wind Watches are in effect from early Saturday morning through Saturday evening. Winds of 30 to 45 mph with gusts to 60 mph will be possible. Strong crosswinds may cause blowovers. Plan for alternate routes or closures. Winter weather will be possible late Sunday through early morning. Light snow accumulations of 1 to 3 inches are possible along with cold temperatures. .Spotter information statement... Spotter activation will not be needed. NEZ002-003-019>021-054-055-095-096-WYZ101>105-107>109-111>115-118- 119-091015- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin-East Platte County- Goshen County-Central Carbon County-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-Central Laramie County-East Laramie County- 308 AM MST Fri Nov 8 2019 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Winter weather will be possible late Sunday through early morning. Light snow accumulations of 1 to 3 inches are possible along with cold temperatures. .Spotter information statement... Spotter activation will not be needed.
In the hours before
Special weather statement, Nov 8, 10:38 AM CST, 4 hours 23 minutes before
Special Weather Statement National Weather Service Cheyenne WY 938 AM MST Fri Nov 8 2019 WYZ110-116-081830- North Snowy Range Foothills-South Laramie Range- Including the cities of Arlington, Elk Mountain, Buford, Pumpkin Vine, and Vedauwoo 938 AM MST Fri Nov 8 2019 ...STRONG WINDS FOR THE NEXT 2 TO 3 HOURS... The wind-prone areas along I-80 will see westerly sustained winds near 40 mph and gusts to 55 mph this morning before noon today. This includes I-80 at Arlington and Elk Mountain and I-80 near the Summit and Buford. Winds will quickly come down after noon. These winds will cause difficult driving conditions across these areas with strong cross winds. Braun
Nearby
Red Flag Warnings in Nebraska, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.